Alert archive / California / Wind Advisories in 2007

Wind Advisory 3, NWS Sacramento, CA

February 21, 2007

NWS Sacramento, CA issued this wind advisory at Feb 21, 2007, 4:03 AM PST. It took effect at Feb 21, 2007, 12:48 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 4:03 AM PST (12:03 UTC)
In effect from
Feb 21, 2007, 12:48 PM PST
Expired
Feb 22, 2007, 12:06 AM PST
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 211203
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
403 AM PST WED FEB 21 2007

CAZ015-016-064-066-212300-
/O.NEW.KSTO.WI.Y.0003.070221T2300Z-070222T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
403 AM PST WED FEB 21 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

A WINTER STORM WILL SLOWLY MOVE THROUGH THE REGION OVER THE NEXT
COUPLE OF DAYS. AS THE SYSTEM MOVES INTO THE REGION WINDS WILL
INCREASE OVER THE NORTHERN SACRAMENTO VALLEY...SOUTHERN LAKE
COUNTY AND THE NORTHERN FOOTHILLS LATER TODAY AND THIS EVENING.
WINDS FROM THE SOUTHEAST TO SOUTH ARE FORECAST TO INCREASE OVER
THE NORTHERN SACRAMENTO VALLEY TO BETWEEN 20 AND 30 MPH...GUSTING 
BETWEEN 35 AND 45 MPH AT TIMES. AREAS OF STRONG WINDS ARE ALSO
EXPECTED OVER RIDGE TOPS IN THE FOOTHILLS LATER TODAY AND THIS
EVENING. THE WINDS ARE EXPECTED TO DECREASE TO LOWER LEVELS AFTER
MIDNIGHT TONIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. USE EXTRA CAUTION. 
STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
OUTLET FOR UPDATES.

$$

RB
2 follow-up statements
000 
WWUS76 KSTO 212048
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1248 PM PST WED FEB 21 2007

CAZ015-220500-
/O.EXT.KSTO.WI.Y.0003.070221T2048Z-070222T0800Z/
NORTHERN SACRAMENTO VALLEY-
1248 PM PST WED FEB 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS IN EFFECT FROM NOW THROUGH MIDNIGHT PST
TONIGHT FOR THE NORTHERN SACRAMENTO VALLEY.

A WINTER STORM IS SLOWLY MOVING THROUGH THE REGION OVER THE NEXT
COUPLE OF DAYS. AS THE SYSTEM MOVES THROUGH THE REGION WINDS HAVE
INCREASED OVER THE NORTHERN SACRAMENTO VALLEY. WINDS FROM THE
SOUTH HAVE ALREADY INCREASED OVER THE NORTHERN SACRAMENTO VALLEY
TO BETWEEN 20 AND 30 MPH...GUSTING BETWEEN 35 AND 45 MPH AT TIMES.
THE WINDS ARE EXPECTED TO DECREASE TO LOWER LEVELS AFTER MIDNIGHT
TONIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. USE EXTRA
CAUTION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA OUTLET FOR UPDATES.

$$

CAZ016-064-066-220500-
/O.CON.KSTO.WI.Y.0003.070221T2300Z-070222T0800Z/
CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1248 PM PST WED FEB 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM PST UNTIL MIDNIGHT PST
TONIGHT FOR THE CENTRAL SACRAMENTO VALLEY...NORTHEAST FOOTHILLS OF
THE NORTHERN SACRAMENTO VALLEY AND SOUTHERN LAKE COUNTY INCLUDING
THE CLEAR LAKE AREA..

A WINTER STORM IS SLOWLY MOVING THROUGH THE REGION OVER THE NEXT
COUPLE OF DAYS. AS THE SYSTEM MOVES INTO THE REGION WINDS WILL
INCREASE OVER THE CENTRAL SACRAMENTO VALLEY...SOUTHERN LAKE COUNTY
AND THE NORTHERN FOOTHILLS LATER TODAY AND THIS EVENING. WINDS
FROM THE SOUTHEAST TO SOUTH ARE FORECAST TO INCREASE OVER THE
NORTHERN SACRAMENTO VALLEY TO BETWEEN 20 AND 30 MPH...GUSTING
BETWEEN 35 AND 45 MPH AT TIMES. AREAS OF STRONG WINDS ARE ALSO
EXPECTED OVER RIDGE TOPS IN THE FOOTHILLS LATER TODAY AND THIS
EVENING. THE WINDS ARE EXPECTED TO DECREASE TO LOWER LEVELS AFTER
MIDNIGHT TONIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. USE EXTRA
CAUTION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA OUTLET FOR UPDATES.

$$

RCH
000 
WWUS76 KSTO 220806
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1206 AM PST THU FEB 22 2007

CAZ015-221200-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-070222T0800Z/
/O.NEW.KSTO.WI.Y.0004.070222T0806Z-070222T1200Z/
NORTHERN SACRAMENTO VALLEY-
1206 AM PST THU FEB 22 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CONTINUED THE WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY THROUGH 4 AM. 

A WINTER STORM CONTINUES TO MOVE VERY SLOWLY THROUGH NORTHERN
CALIFORNIA. AS A RESULT...WINDY CONDITIONS HAVE CONTINUED IN THE
NORTHERN SACRAMENTO VALLEY. THESE WINDY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH ABOUT 4 AM WHEN THE FRONTAL SYSTEM PASSES OVER
THE AREA. WINDS FROM THE SOUTH WILL BLOW FROM 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH OR HIGHER. LIGHTER WINDS ARE EXPECTED AFTER 4
AM THIS MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. USE EXTRA
CAUTION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA OUTLET FOR UPDATES.



$$

CAZ016-064-066-220915-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-070222T0800Z/
CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1206 AM PST THU FEB 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND
ADVISORY FOR THE CENTRAL SACRAMENTO VALLEY...CLEAR LAKE AREA AND
FOR THE NORTHEAST FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY.

WINDS IN THE ADVISORY AREA HAVE GENERALLY REMAINED UNDER ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:30 AM PST, 33 minutes earlier.

Area forecast discussion, Feb 21, 3:30 AM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST THU FEB 21 2007

.DISCUSSION...
PACIFIC FRONTAL SYSTEM NOW LOCATED ROUGHLY FROM NEAR REDDING
SOUTHWESTWARD THROUGH THE VACAVILLE AREA AND CONTINUING SLOWLY
EASTWARD. OVER NORTHERN CALIFORNIA THIS FRONTAL BAND APPEARS TO BE
ORIENTED NEAR NORTH TO SOUTH AND APPEARS ON SATELLITE IMAGERY TO
HAVE FINALLY BEGUN TO PICK OF SPEED OVER THE LAST FEW HOURS. NARROW
COLD FRONTAL RAIN BAND MOVING THROUGH THE CENTRAL VALLEY THIS
MORNING HAS BROUGHT BRIEF PERIODS OF HEAVY RAIN. RED BLUFF PICKED UP
A LITTLE UNDER .20 INCHES IN LESS THAN ONE HALF HOUR. AS OF 12Z
MODELS FINALLY SEEM TO HAVE FAIR HANDLE ON POSITION OF FRONT WHICH
IS PREDICTED TO BEGIN MOVING INTO THE SIERRA BY 18Z THIS MORNING.
LIGHT OROGRAPHIC PRECIP HAS BEEN FALLING OVER THE SIERRA MUCH OF THE
NIGHT WITH HEAVIER PRECIP EXPECTED LATER THIS MORNING AS MAIN FRONT
MOVES THROUGH. SNOW LEVELS THIS MORNING AROUND 3000 FEET ALONG AND
BEHIND THE FRONT AND CLOSER TO 5000 FEET OVER THE NORTHERN SIERRA.
PRE FRONTAL WINDS IN THE NORTHERN SAC VALLEY THAT PROMPTED WIND
ADVISORY DECREASED AS FRONT MOVED INTO THE AREA AND WIND ADVISORY
WHICH WAS EXTENDED A BIT EARLIER THIS MORNING WAS ALLOWED TO EXPIRE.
BREEZY WINDS ARE OCCURRING AHEAD OF THE FRONT FARTHER SOUTH BUT WITH
OUT TOPOGRAPHIC CONVERGENCE OF NORTHERN SAC VALLEY WINDS HAVE
REMAINED UNDER WIND ADVISORY CRITERIA. SATELLITE IMAGERY IS SHOWING
SOME CLEARING BEHIND THE FRONT BUT LOTS OF COLD AIR AND SHOWERS
FARTHER OFFSHORE.
THESE SHOWERS SHOULD MOVE INTO NORCAL BY THIS AFTERNOON AS UPPER
TROUGH SWINGS THROUGH PACIFIC NORTHWEST AND NORTHERN HALF OF
CALIFORNIA. SURFACE LI/S FORECAST TO BE NEAR ZERO AND 12Z OAK
SOUNDING ALREADY SHOWING LI OF .7 SO ISOLATED THUNDERSTORMS LIKELY
LATER TODAY ESPECIALLY IN CENTRAL VALLEY WHICH MAY SEE SOME
TEMPORARY CLEARING AND HAVE INCLUDING THEM IN TODAYS FORECAST.

SHOULD SEE DROP OFF IN SHOWERS OVER THE SIERRA BY LATE THIS EVENING
AS FRONTAL BAND SHIRTS EAST OF CWA BUT SHOWERS LIKELY TO CONTINUE
THROUGH THE NIGHT. SNOW LEVELS TAKE A SIGNIFICANT DROP THIS
AFTERNOON AND TONIGHT IN COLD AIR BEHIND THE FRONT AND EXPECT SNOW
LEVELS DOWN TO AROUND 2000 FEET MOST AREAS BY FRIDAY MORNING. THIS
WOULD BRING SNOW INTO THE FOOTHILLS OF THE SIERRA BUT ACCUMULATIONS
WILL BE LIGHT EXCEPT SOME HEAVIER SHOWERS COULD BRING A FEW INCHES
OF LOW ELEVATION SNOW.

COULD SEE A LITTLE BIT OF A BREAK IN PRECIP ON FRIDAY AS UPPER RIDGE
MOVES ACROSS THE WEST COAST ALTHOUGH SOME OVERRUNNING PRECIP COULD
HIT THE NORTHERN MOST CWA. NEXT FRONTAL SYSTEM FORECAST TO HIT
NORCAL SATURDAY AFTERNOON. DYNAMICS FAIRLY GOOD WITH THIS SYSTEM
WITH ADEQUATE MOISTURE SO COULD SEE MODERATE AMOUNTS OF PRECIP BUT
OROGRAPHICS OVER SIERRA NOT AS GOOD WITH THIS SYSTEM AS SYSTEM
CURRENTLY MOVING THROUGH.

REMAINDER OF EXTENDED LOOKS UNSETTLED AS UPPER LOW IN THE GULF OF
ALASKA PIVOTS SEVERAL SYSTEMS THROUGH NORCAL BEFORE DROPPING THROUGH
NORCAL ITSELF AROUND THE MIDDLE OF NEXT WEEK.  SMITH

&&

.AVIATION...
COLD FRONT WILL MOVE INTO KRDD AROUND 11Z AND THEN INTO SACRAMENTO
AROUND 14Z. RAIN THIS MORNING WILL CHANGE TO SHOWERS THIS AFTERNOON
OVER THE CENTRAL VALLEY. MTNS WILL REMAIN OBSCD IN CLOUDS AND
PRECIPITATION TODAY WITH GUSTY SOUTHWEST WINDS TO 50KT OVR
RIDGETOPS. CONDITIONS IN THE CENTRAL VLY WILL DETERIORATE THROUGH
17Z WITH AREAS OF IFR CONDITIONS POSSIBLE...SOME IMPROVING
CONDITIONS THIS AFTERNOON WITH AREAS OF MVFR AND LCL IFR CONDITIONS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY...THROUGH THURSDAY
         AFTERNOON FOR MOUNTAINS OF SHASTA COUNTY INCLUDING BURNEY
         BASIN SOUTHWARD TO NORTHERN LAKE COUNTY ABOVE 3000
         FEET.
      ...WINTER STORM WARNING..IN EFFECT THROUGH THURSDAY EVENING
         FOR WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK ABOVE 4000
         FEET...AND THROUGH THURSDAY 10 PM FOR THE WEST SLOPES OF
         THE NORTHERN SIERRA NEVADA ABOVE 5000 FEET.

&&
Hazardous weather outlook, Feb 20, 7:00 AM PST, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST TUE FEB 20 2007

CAZ013>019-063-064-066>069-211500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT
BRINGING SNOWFALL AND GUSTY WINDS TO THE NORTHERN CALIFORNIA
MOUNTAINS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

SNOW AND GUSTY WINDS OVER THE NORTHERN MOUNTAINS WEDNESDAY MOVING
INTO THE SIERRA NEVADA LATE WEDNESDAY AND INTO THURSDAY. COLDER AIR
WILL MOVE INTO THE AREA LATE THURSDAY AND FRIDAY WITH SCATTERED SNOW
SHOWERS DOWN TO 1000 TO 2000 FEET.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:02 PM PSTWinter Storm WarningSTO30 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.